MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE PRECEPT SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

NUVASIVE, INC. NUVASIVE PRECEPT SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 8800000
Medical Device Problem Codes Detachment Of Device Component (1104); Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No devices have been returned.Review of radiographs confirmed the lock screw loosened at l10.No revision has been completed or planned.No patient injury has been reported.No root cause has been determined at this time.Labeling review: potential adverse events and complications: ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s) loss of fixation " warnings, cautions and precautions: ".Confirm heights of screws match with patient's lordosis when securing lock screws.Failure to verify screw height following insertion may result in inadequate rod normalization." ".Final-tighten all lock screws with the counter-torque and torque t-handle.Do not final-tighten through other instruments in the set, as the rod may not be able to normalize to the tulip.Ensure there is enough rod overhang when final tightening, and do not lock down on the conical portion of the rod.Failure to do so may lead to improper lock down of the construct.It may be necessary for the surgeon to add length to the rod, depending upon patient anatomy and desired lordosis." device was left in-situ.
 
Event or Problem Description
On (b)(6) 2016 a (b)(6) male underwent a procedure with posterior fixation from t10 to l1 without issue.During a subsequent routine checkup (date unknown) radiographic images showed a lock screw at t10 had backed out.No revision has been planned.The patient was reportedly asymptomatic and no injury has been reported.

Brand Name
NUVASIVE PRECEPT SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6553660
Report Number2031966-2017-00050
Device Sequence Number10902075
Product Code NKB
UDI-Device Identifier00887517344076
UDI-Public00887517344076
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8800000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR